Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Nausea, occasional vomiting, gastric studies show irritated esophageal area, profuse sweating. Have hypothyroid. Reason?

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 660 Questions
My 18 year has been nauseated and throwing up off and on for almost 8 months. Had gastric studies, all normal except a little irritated esphogial area. She sweats a lot. About 40lbs over weight. Have had chemistries and CBC and all normal. She is hypothyroid. Recently diagnosed. Can this cause her stomach disorder also increased sweating? (also last year after 8 months of going back and forth from ER to her primary care finally found a 29lb cyst off her right ovary. Surgically removed, but after that the stomach problems etc started happening.. Any suggestions, answers?
Posted Fri, 28 Sep 2012 in Thyroid Problem and Hormonal Problems
Answered by Dr. Arnab Maji 44 minutes later

Thanks for your query.

In hypothyroidism sweating occurs excessively specially nightsweat and sweating can also occur due to nervousness which is usually present in hypothyroidism. This excessive sweating may cause cold calmy extremity.

Again gastric disorders may be associated with hypothyroidism. Hypothyroidism may cause delayed gastric emptying along with impaired motility of gut therby causing acid accumulation in stomach causing gastritis. Again one type of hypothyroidism known as Hashimoto's thyroiditis may be associated with auto-immune gastritis and pernicious anemia. Your excessive weight gain in this scenario i think resulted from hypothyroidism.

So appropriate treatment with thyroxin is needed to control your hypothyroidism. Proper dose of thyroxin is really needed to control your symptoms. So i suggest you to consult a good endocrinologist and take his opinion.

I donot find any relation with your ovarian cyst surgery with your gastric symptoms. Surgical stress related gastric ulcer may be there but it should not be persisting.

Along with thyroxin i also advise you to take pantoprazole tablets in empty stomach everyday. It will reduce your gastric symptoms. Take atleast 3-4 litre water per day and dont get stressed too much. Always keep in mind that appropriate treatment will cure you.

If you want to know more you may write back to me. I am always here to help you. Kindly write a review on this answer.

Wishing you quick recovery.

Best Regards,
Dr Arnab Maji
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor